MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient power module (ppm) had a constant yellow wrench.The ppm was intended to be returned for evaluation.
 
Additional Manufacturer Narrative
A4 - patient weight not provided by customer.No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a power module alarm resulting in the yellow wrench light emitting diode (led) activating was confirmed during evaluation at the service depot of the returned power module (serial number: (b)(6)).Within a few seconds of connecting the unit to ac power, a yellow wrench alarm activated.This issue was isolated to the unit¿s backup battery.The battery was replaced, and unit was then functionally tested and found to perform as intended.Preventative maintenance was performed.The power module was returned to the customer after repairs, ready for patient use.The power module backup battery was disposed of by the service depot and no further evaluation could be performed.The root cause of the reported alarm could not be conclusively determined as the component in question could not be evaluated further.Review of the device history record for the power module, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (ifu) under section 7 ¿alarms and troubleshooting¿ covers all power module alarms and the actions to take when an alarm occurs.Heartmate 3 instructions for use section 3 "powering the system" explains how to set up the power module for use, including how to install the power module backup battery, and how to use the power module.Heartmate 3 instructions for use section 8 explains how to care for and clean the power module and provides checklists for performing routine maintenance of the power module.The heartmate 3 patient handbook and the heartmate 3 instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23417912
Report Number2916596-2025-06993
Device Sequence Number18399199
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(11)130901
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown